MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 7-0 D/A RB-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 7-0 D/A RB-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8206H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Date of index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? in regards to the anastomotic leak that occurred during the procedure, was there any deficiency in the suture noted? was the procedure delayed because of the anastomotic leak? if yes, how many minutes? if the procedure was prolonged, was the patient treatment or post-operative care altered in any way due to the prolonged surgery time? if yes, please explain.If the procedure was prolonged, was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? please describe any medical/surgical intervention required for this suture event including dates and results.Was there any treatment required for the seroma? if yes, please provide details.Was the seroma caused by the use of ultrasonography? if yes, please explain.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number of each prolene suture?.
 
Event or Problem Description
It was reported that a patient underwent an autologous subcutaneous arteriovenous fistula creation for hemodialysis on an unknown date and suture was used.During the procedure, it was recognized that there was a leak from the arteriovenous fistula created by side-to-side anastomosis with the suture.The surgeon sutured again with another suture.The operation was terminated with placement of a penrose drain.Immediately after the procedure, no pain was recognized.The drain was removed 2 days after the operation.Afterwards, a seroma was recognized at 13 days after the operation, but aspiration or resection was not performed because it was not recognized that a seroma flared a result of ultrasonography.She was discharged on the 27th day of the operation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: date of index surgical procedure? unk.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? vessel.What was the tissue condition (normal, thin, calcified, fragile, diseased)? not reported with abnormality.How was the suture placed (interrupted or continuous)? continuous.How was the suture originally tied (multiple knots, square knot, etc.)? continuous.In regard to the anastomotic leak that occurred during the procedure, was there any deficiency in the suture noted? no.Was the procedure delayed because of the anastomotic leak? if yes, how many minutes? no.If the procedure was prolonged, was the patient treatment or post-operative care altered in any way due to the prolonged surgery time? if yes, please explain; n/a.If the procedure was prolonged, was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? n/a.Please describe any medical/surgical intervention required for this suture event including dates and results, repair to intraoperative leak, but no treatment to post-operative seroma.Was there any treatment required for the seroma? if yes, please provide details.No.Was the seroma caused by the use of ultrasonography? if yes, please explain.No did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.What symptoms did the patient experience following the index surgical procedure? onset date? immobile soft mass was palpable under the wound (seroma).Other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? there are their possible cause.First, dead space might have been generated by fluid accumulation.Second, plasma leakage might have occured due to vascular injury at the ligation point.Third, hypoalbuminemia secondary to malnutrition and chronic hepatitis, which caused plasma leakage into the extravascular space.What is the patient's current status? recover and discharged.Lot number of each prolene suture? unk.

Brand Name
PRLNE BLU 24IN 7-0 D/A RB-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19477569
Report Number2210968-2024-05904
Device Sequence Number19838544
Product Code GAW
UDI-Device Identifier10705031013322
UDI-Public10705031013322
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8206H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale